Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Nashville, TN

July 26, 2007Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2007, 5:14 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 5:14 PM CDT (22:14 UTC)
Expired
Jul 26, 2007, 5:45 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262216
SVROHX
TNC175-177-262245-
/O.NEW.KOHX.SV.W.0097.070726T2214Z-070726T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN VAN BUREN COUNTY IN TENNESSEE...
  NORTHERN WARREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MCMINNVILLE...

* UNTIL 545 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCMINNVILLE...AND MOVING
  EAST AT 5 MPH.

* THIS SEVERE THUNDERSTORM WILL...
  MOVE SLOWLY EAST INTO RURAL EASTERN WARREN COUNTY OVER THE NEXT 
  30 MINUTES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3580 8583 3562 8581 3562 8548 3584 8551

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:39 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 26, 2:39 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT THU JUL 26 2007

.SHORT TERM...(THRU SAT NITE)
CURRENT...AS EXPECTED...ISOLATED TO SCT TSTMS DEVELOPING OVER S
AND E SECTIONS THIS AFTERNOON. NO STRONG STORMS YET. TEMPS RANGE
FROM 78 AT CSV TO 90 AT CKV.

LO CHANCE POPS FOR AFORMENTIONED AREAS THIS EVE...THEN LO POPS
AGAIN FOR FRI WITH HIEST POPS PLATEAU (30%). FRONT APPROACHES FRI
NITE AND HARD TO DETERMINE IF FROPA IS ACTUAL OR OUTFLOW BOUNDARY
AHEAD OF FRONT. FRONT IN CONJUNCTION WITH NW FLOW ALOFT AND H5 S/WV.
WILL GO WITH HIEST POPS NE SECTIONS FRI NITE...AND BLANKET 50 POPS
FOR SAT. WITH POSITION OF ATTENDANT FRONT IN DOUBT...WILL LEAVE LO
POPS IN FOR ALL BUT NW SECTIONS SAT NITE.

.LONG TERM...
SAME LO POPS FOR SUN...THEN NEAR OR SLITELY ABOVE NORMAL TEMPS AND
DRY FOR EXTENDED PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  93  72 87 /  10  10  40  50
CLARKSVILLE    68  93  71 86 /  10  10  40  50
CROSSVILLE     65  86  67 79 /  20  30  50  50
COLUMBIA       67  93  72 /     10  20  30  50
LAWRENCEBURG   69  93  72 /     20  20  30  50
WAVERLY        68  92  72 /     10  10  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jul 26, 5:30 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUL 26 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO THE
EARLY EVENING. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME
STRONG TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SMALL CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Special weather statement, Jul 26, 2:56 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT THU JUL 26 2007

TNZ058-060-061-093>095-262100-
LEWIS-MAURY-MARSHALL-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...HOHENWALD...COLUMBIA...LEWISBURG...
WAYNESBORO...LAWRENCEBURG...PULASKI
256 PM CDT THU JUL 26 2007

A STRONG THUNDERSTORM IS MOVING THROUGH NORTHERN GILES COUNTY
AT 255 PM. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...
WIND GUSTS TO 35 MPH. MOVEMENT WILL REMAIN TOWARD MARSHALL COUNTY
AT 10 MPH. MOVE INDOORS WHEN THUNDERSTORMS APPOACH AND STAY
AWAY FROM WINDOWS.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:29 PM CDTAreal Flood AdvisoryOHXCumberland3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.